Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 55, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 25, 2004, 9:50 AM CDT for Prentiss County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2004, 9:50 AM CDT (14:50 UTC)
- Expired
- Aug 25, 2004, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Prentiss County, MS
The radar
The Columbus AFB radar (KGWX), 85 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2081 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 251452 FFWMEM MSC117-251730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 950 AM CDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1230 PM CDT * AT 950 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED OVER 5 INCHES OF RAIN HAD ALREADT FALLEN OVER EASTERN SECTIONS OF PRENTISS COUNTY. ADDITIONAL RAIN WILL PRODUCE FLASH FLOODING OVER THESE AREAS. * CITIES AFFECTED THROUGH 1230 PM CDT INCLUDE... BURTON .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3475 8833 3448 8831 3452 8872 3475 8871 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 9:36 AM CDT, 14 minutes earlier.
Area forecast discussion, Aug 25, 9:36 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 936 AM CDT WED AUG 25 2004 .DISCUSSION... THUNDERSTORMS CONTINUE TO MOVE THROUGH THE EXTREME NORTHEAST CORNER OF MISSISSIPPI THIS MORNING. THIS AREA HAS SEEN BETWEEN 4 AND 6 INCHES OF RAIN THIS MORNING. AREA OF RAIN HAS EXPANDED NORTH INTO PARTS OF WEST TENNESSEE. WILL INCREASE POPS OVER THAT AREA TO ACCOMMODATE THIS AREA OF RAIN. REMAINDER OF FORECAST LOOKS FINE SO NO ADDITIONAL CHANGES APPEAR NECESSARY. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 25, 3:28 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 328 AM CDT WED AUG 25 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-260900- ALCORN MS-BENTON MS-CALHOUN MS-CARROLL TN-CHESTER TN-CHICKASAW MS- CLAY AR-COAHOMA MS-CRAIGHEAD AR-CRITTENDEN AR-CROCKETT TN-CROSS AR- DE SOTO MS-DECATUR TN-DUNKLIN MO-DYER TN-FAYETTE TN-GIBSON TN- GREENE AR-HARDEMAN TN-HARDIN TN-HAYWOOD TN-HENDERSON TN-HENRY TN- ITAWAMBA MS-LAFAYETTE MS-LAKE TN-LAUDERDALE TN-LAWRENCE AR-LEE MS- LEE AR-MADISON TN-MARSHALL MS-MCNAIRY TN-MISSISSIPPI AR-MONROE MS- OBION TN-PANOLA MS-PEMISCOT MO-PHILLIPS AR-POINSETT AR-PONTOTOC MS- PRENTISS MS-QUITMAN MS-RANDOLPH AR-SHELBY TN-ST. FRANCIS AR- TALLAHATCHIE MS-TATE MS-TIPPAH MS-TIPTON TN-TISHOMINGO MS-TUNICA MS- UNION MS-WEAKLEY TN-YALOBUSHA MS- 328 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Local storm report, Aug 25, 8:28 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
828 AM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD 4 S TISHOMINGO 34.58N 88.23W
08/25/2004 TISHOMINGO MS LAW ENFORCEMENT
TISHOMINGO 911 REPORTS WATER COVERING HWY 25. COUNTY ROAD
32 BEGINNING TO WASH OUT. BOTH LOCATED NEAR DENNIS.
&&
JFBLocal storm report, Aug 25, 9:19 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
919 AM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD 4 S TISHOMINGO 34.58N 88.23W
08/25/2004 TISHOMINGO MS LAW ENFORCEMENT
TISHOMINGO 911 REPORTS WATER COVERING HWY 25. COUNTY ROAD
32 BEGINNING TO WASH OUT. BOTH LOCATED NEAR DENNIS.
0917 AM FLASH FLOOD BELMONT 34.51N 88.21W
08/25/2004 TISHOMINGO MS LAW ENFORCEMENT
TISHOMINGO 911 REPORTING SEVERAL ROADS ARE FLOODED IN THE
SOUTHERN HALF OF THE COUNTY
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:57 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 33 min |
| Aug 24, 8:46 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 29 min |
| Aug 24, 8:57 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Yalobusha | 33 min |
| Aug 25, 7:35 AM CDT | Flash Flood Warning | MEG | Tishomingo | 3 hr |
| Aug 25, 10:25 AM CDT | Flash Flood Warning | MEG | Tishomingo | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.